Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 95, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 24, 2011, 4:33 PM EDT for Bladen County, Columbus County, Robeson County, North Carolina. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2011, 4:33 PM EDT (20:33 UTC)
- Expired
- Jun 24, 2011, 5:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC
The radar
The Wilmington radar (KLTX), 79 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:35 PM EDT | TSTM WND DMG | 4 Se Lumberton, NC | POWERLINES AND TREE DOWN AT INTERSECTION OF BEULAH CHURCH RD AND OLD WHITEVILLE RD. TIME OF EVENT ESTIMATED BY RADAR. |
| Jun 24, 4:52 PM EDT | TSTM WND DMG | 6 Sse Lumberton, NC | POWERLINES DOWN ON RESIDENCE LOCATED ON LONG BRANCH DR. TIME OF EVENT ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1055 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
233 WUUS52 KILM 242033 SVRILM NCC017-047-155-242130- /O.NEW.KILM.SV.W.0095.110624T2033Z-110624T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 433 PM EDT FRI JUN 24 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA NORTHWESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA SOUTHEASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 530 PM EDT * AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FAIRMONT...OR 9 MILES SOUTHWEST OF LUMBERTON...AND MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... LUMBERTON... HESTERTOWN... BOARDMAN... EVERGREEN... SMITHS... BLADENBORO... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3474 7871 3433 7875 3445 7924 3462 7920 TIME...MOT...LOC 2033Z 265DEG 24KT 3454 7908 $$ 15
3 follow-up statements
625 WWUS52 KILM 242051 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 451 PM EDT FRI JUN 24 2011 NCC017-047-155-242130- /O.CON.KILM.SV.W.0095.000000T0000Z-110624T2130Z/ ROBESON NC-COLUMBUS NC-BLADEN NC- 451 PM EDT FRI JUN 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR WESTERN BLADEN...NORTHWESTERN COLUMBUS AND CENTRAL ROBESON COUNTIES... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HESTERTOWN...OR 6 MILES SOUTH OF LUMBERTON...MOVING EAST AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EVERGREEN... SMITHS...BLADENBORO...ABBOTTSBURG AND DUBLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3448 7918 3460 7915 3474 7871 3433 7875 TIME...MOT...LOC 2052Z 265DEG 24KT 3455 7893 $$ 15
053 WWUS52 KILM 242105 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 505 PM EDT FRI JUN 24 2011 NCC017-047-155-242130- /O.CON.KILM.SV.W.0095.000000T0000Z-110624T2130Z/ ROBESON NC-COLUMBUS NC-BLADEN NC- 505 PM EDT FRI JUN 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR WESTERN BLADEN...NORTHWESTERN COLUMBUS AND EAST CENTRAL ROBESON COUNTIES... AT 505 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLADENBORO...OR 12 MILES SOUTHEAST OF LUMBERTON...MOVING EAST AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUBLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3450 7910 3458 7907 3474 7871 3433 7875 TIME...MOT...LOC 2105Z 265DEG 24KT 3456 7882 $$ 15
435 WWUS52 KILM 242121 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 521 PM EDT FRI JUN 24 2011 NCC017-047-155-242131- /O.EXP.KILM.SV.W.0095.000000T0000Z-110624T2130Z/ ROBESON NC-COLUMBUS NC-BLADEN NC- 521 PM EDT FRI JUN 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BLADEN...NORTHWESTERN COLUMBUS AND EAST CENTRAL ROBESON COUNTIES WILL EXPIRE AT 530 PM EDT... AT 518 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3450 7910 3458 7907 3474 7871 3433 7875 TIME...MOT...LOC 2121Z 265DEG 24KT 3457 7869 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:15 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 24, 3:15 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 315 PM EDT FRI JUN 24 2011 .SYNOPSIS... AN APPROACHING BUT WEAKENING COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. A WEAK FRONT WILL BECOME STATIONARY NEAR THE COAST DURING THE WEEKEND...BUT WILL ALLOW FOR ONLY ISOLATED SHOWERS AND STORMS NEAR THE BEACHES AND OVER THE WATER. SEASONABLE TEMPERATURES FOR EARLY SUMMER ALONG WITH AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED MUCH OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM...EXPECT ISOLATED TO SCATTERED STORMS TO FIRE ALONG THE SEA BREEZE AND WELL INLAND IN ADVANCE OF THE APPROACHING FRONT. STORMS SHOULD BE LARGELY DIURNALLY DRIVEN AND COME TO AN END BY MID NIGHT. THE FRONT IS REACH NORTHERN PORTIONS OF THE AREA BY THE END OF THE FORECAST PERIOD. AFTER MAXIMUMS THIS AFTERNOON IN THE LOW TO MID 90S AWAY FROM THE COAST...MINS SHOULD FALL TO THE UPPER 60S TO LOWER 70S TONIGHT. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 3 PM FRIDAY...FAIRLY LOW-CONFIDENCE FORECAST AS MODELS DO NOT HAVE THE BEST HANDLE ON THE IMPULSES CURRENTLY ROUNDING THE BASE OF THE BROAD UPPER TROUGH OVER THE GREAT LAKES. DRYING IN THE MID AND UPPER LEVELS IS ALREADY EVIDENT ON SATELLITE AND WILL BE THE MAIN PLAYER THIS WEEKEND...LIMITING OUR PRECIP CHANCES. LOOK FOR ISOLATED COVERAGE AT BEST...MAINLY ALONG THE COAST...AND A DRY FORECAST ALONG AND WEST OF I-95. TEMPS WILL RUN ON THE HIGH SIDE OF NORMAL BOTH DAYS. LOW-LEVEL WIND FIELD IS WEAKER THAN IN RECENT DAYS...SO THE SEABREEZE SHOULD MAKE BETTER INLAND PROGRESS. MAX TEMPS IN THE UPPER 80S IMMEDIATE COAST...TO MID 90S INLAND. WEAK SURFACE BOUNDARY WILL BISECT THE ILM CWA FOR A LOT OF THE WEEKEND...AND WE WILL SEE IT PUSHED NORTH BY A FAIRLY RESPECTABLE SEABREEZE. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 3 PM FRIDAY...MID LEVEL PATTERN WILL FEATURE ELONGATED RIDGING WEST TO EAST ACROSS THE CONUS. HPC IS FAVORING A SOLUTION BASED ON THE UKMET/GFS AND ECMWF EARLY WITH ABOVE AVERAGE CONFIDENCE TRANSITIONING TO A GFS/ECMWF BLEND BY THE END OF THE PERIOD. AS THE RIDGE VACILLATES EAST AND WEST OUR AREA MAY OCCASIONALLY BE IN A FAVORED ALBEIT SUBTLE NORTHWEST FLOW PATTERN. OVERALL FEW CHANGES TO THE EXTENDED POPS WHICH ARE HIGHEST MONDAY AND WEDNESDAY. TEMPERATURES ARE JUST A COUPLE OF DEGREES ABOVE CLIMATOLOGY THROUGHOUT THE PERIOD. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... AS OF 18Z...ISOLATED TO SCATTERED CONVECTION EXPECTED TO FIRE IN THE NEXT HOUR OR TWO. BEST CHANCE WILL BE OVER THE NORTHERN PORTION OF THE CWA...WHERE WEAK FORCING COULD ENHANCE THE AIRMASS. SOME RESTRICTIONS DUE TO HAZE AND SMOKE ARE POSSIBLE AT ILM...BUT DO NOT EXPECT ANY WORSE THAN MVFR. TONIGHT...EXPECT ANY CONVECTION TO WIND DOWN AN HOUR OR TWO AFTER SUNSET. SOME LIGHT FOG IS POSSIBLE TOWARD MORNING...BUT LOW CONFIDENCE AT THIS TIME. SATURDAY...CONTINUED WEST NORTHWEST FLOW. EXTENDED OUTLOOK...AFTERNOON ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE REMAINDER OF THE PERIOD. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM FRIDAY...EXERCISE CAUTION STATEMENT REMAINS IN PLACE FOR THE COASTAL WATERS AS THE PRES GRADIENT CONTINUES TO TIGHTEN AS A SFC TROUGH APPROACHES FROM THE WEST. SEAS OF 3-4 FEET WILL BUILD TO 4 TO 5 FEET AWAY FROM THE IN-SHORE WATERS AND WIND SPEEDS WILL RUN 15 TO 20 KT OUT OF THE SW THROUGH THE PERIOD. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 3 PM FRIDAY...FLOW WILL LARGELY REMAIN OUT OF THE SW THROUGH THE WEEKEND. FAIRLY TIGHT GRADIENT TO BEGIN SATURDAY SO WINDS WILL BE AT 15-20 KT. GRADIENT GRADUALLY WEAKENS THROUGH THE DAY BUT WILL BE OFFSET BY THE SEABREEZE INFLUENCE...SO WILL HOLD ON TO AT LEAST A SOLID 15 KT SAT AFTERNOON AND EVENING. PROXIMITY OF THE FRONT WILL LIMIT THE WIND SPEEDS LATER SAT NIGHT AND ON THROUGH SUNDAY NIGHT TO AROUND 10 KT. SEAS 3-4 FT TO BEGIN SATURDAY...GRADUALLY TRENDING DOWN TO 2-3 FT ON SUNDAY WITH A WEAKENING WIND FIELD AND NOT MUCH IN THE WAY OF INCOMING SWELL. LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 3 PM FRIDAY...SUMMERTIME PATTERN CONTINUES AS SOUTH TO SOUTHWESTERLY WINDS OF 15-20 KNOTS PREVAIL. WINDS MAY INCREASE SLIGHTLY TUESDAY AS THE PIEDMONT TROUGH BECOMES MORE PROMINENT BUT LITTLE CONFIDENCE IN PINPOINTING OR FINE TUNING A COUPLE OF KNOTS. SEAS CONSISTENT AS WELL WITH 2-4 FEET. THE WAVEWATCH IS ADVERTISING SOME FIVE FOOTERS COINCIDING WITH THE INCREASE IN WINDS BUT ONCE AGAIN WILL NOT FORECAST THESE HEIGHTS THIS FAR OUT IN TIME. && .FIRE WEATHER... SEPARATE CONCERNS FOR EACH OF THE TWO LARGE WILDFIRES ONGOING IN THE ILM CWA. LOW-LEVEL JETTING WILL BE A CONCERN TONIGHT ON THE JUNIPER ROAD FIRE IN PENDER COUNTY...WITH WSW WINDS PICKING UP TO 30-40 MPH JUST 2000 FEET OFF THE DECK. NOT SURE IF THE FIRE IS CURRENTLY BURNING INTENSELY ENOUGH TO TAP INTO THAT...BUT WILL PROVIDE HEADS-UP INFORMATION SO THE FIRE BEHAVIOR ANALYSTS HAVE IT. WITH A WEAK FRONT BECOMING STATIONARY ACROSS THE AREA SAT NIGHT THERE WILL BE VISIBILITY CONCERNS...ESPECIALLY FOR JUNIPER ROAD. LIGHT/VARIABLE WINDS COULD RESULT IN PERSISTENT SMOKE ISSUES NEAR THAT FIRE...AND EVEN IF THE FRONT DOES MAKE IT SOUTH OF THE FIRE...THE WEAK N/NW WINDS COULD PUSH THE SMOKE TOWARD HIGHWAY 17 AND NEARBY COMMUNITIES. SIMMONS ROAD FIRE IN BLADEN COUNTY WILL EXPERIENCE SUFFICIENTLY WEAK WINDS ON BOTH NIGHTS TO CREATE SMOKE ISSUES AROUND THE FIRE...BUT TOO SOON TO SAY EXACTLY WHERE OR HOW FAR AWAY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...DENSE SMOKE ADVISORY UNTIL 10 AM EDT SATURDAY FOR NCZ105-106. MARINE...NONE. && NEAR TERM...31 SHORT TERM...RAS LONG TERM...SHK AVIATION...43/31
Hazardous weather outlook, Jun 24, 5:31 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 531 AM EDT FRI JUN 24 2011 NCZ105-106-250945- INLAND PENDER-COASTAL PENDER- 531 AM EDT FRI JUN 24 2011 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY...IMPACTING NORTHERN PORTIONS OF PENDER COUNTY. SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH MID EVENING. THE PRIMARY THREAT WILL BE LOCALIZED WIND DAMAGE ASSOCIATED WITH THE STRONGEST OF STORMS. STORM MOTION WILL BE FROM WEST TO EAST AT AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ017-023-024-032-033-039-053>056-250945- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 531 AM EDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG THUNDERSTORMS POSSIBLE FROM AFTERNOON THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-250945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 531 AM EDT FRI JUN 24 2011 ...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 1 PM EDT THIS AFTERNOON THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION...EFFECTIVE FROM 100 PM THROUGH 900 PM TODAY. EXPECT 20 KNOTS WINDS IN THE AFTERNOON TO EARLY EVENING WITH OCCASIONAL 5 FEET SEAS POSSIBLE AWAY FROM IN-SHORE WATERS. THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND FREQUENT LIGHTNING THIS EVENING. HEAVY RAINFALL WILL RESTRICT VISIBILITY TO LESS THAN 1 NM AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-107>110-250945- ROBESON-BLADEN-COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK- 531 AM EDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH MID EVENING. THE PRIMARY THREAT WILL BE LOCALIZED WIND DAMAGE ASSOCIATED WITH THE STRONGEST OF STORMS. STORM MOTION WILL BE FROM WEST TO EAST AT AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
In the hours before
Local storm report, Jun 24, 10:36 AM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1036 AM EDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG 1 N PIREWAY 34.04N 78.63W
06/23/2011 COLUMBUS NC PUBLIC
SEVERAL TREES WERE BLOWN DOWN. A METAL STRUCTURE WAS
BLOWN INTO THE WOODS OFF OF BILL LONG RD.
&&
EVENT NUMBER ILM1100409
43Special weather statement, Jun 24, 4:13 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 413 PM EDT FRI JUN 24 2011 NCZ087-096-099-242115- ROBESON-COLUMBUS-BLADEN- 413 PM EDT FRI JUN 24 2011 ...THUNDERSTORMS MOVING ACROSS PARTS OF ROBESON...BLADEN AND COLUMBUS COUNTIES... AT 4:10 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM NEAR BARKER TEN MILE IN ROBESON COUNTY EXTENDING SOUTH TO NEAR ROWLAND. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING AS THEY MOVE TO THE EAST AT 25 MPH. COMMUNITIES IN THE PATH OF THESE STORMS ARE LUMBERTON... ABBOTTSBURG...BARKER TEN MILE...BARNESVILLE...BLADENBORO... BOARDMAN...ELROD...EMERSON...EVERGREEN...FAIRMONT...HESTERTOWN AND HOWELLSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. LAT...LON 3480 7868 3431 7871 3448 7927 3466 7929 15
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:13 PM EDT | Special Weather Statement | ILM | Robeson | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.